MAUDE Adverse Event Report: ANGIODYNAMICS, INC EMBOSAFE; 16F VALVED PEELABLE INTRODUCER SHEATH

ANGIODYNAMICS, INC EMBOSAFE; 16F VALVED PEELABLE INTRODUCER SHEATH
Catalog Number H787065076035
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint #: (b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018: during a dialysis procedure, te peel away sheath split into 3 pieces.The physician remove all 3 pieces.It was reported that there was no patient harm due to this event.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a dilator and sheath.A visual examination of the returned device noted the sheath split into three pieces.The supplier of this device was notified of the event and the sample was forwarded to the supplier for a device evaluation and root cause determination.Per the supplier's evaluation and investigation, "the root cause of the splitting anomaly is due to a cut on the sheath that intersected the score line.The source of the cut is unknown but it is likely the cut was from a sharp-edged tool.The sheath was likely cut during the procedure.Device analysis did not reveal a manufacturing issue.Review of the manufacturing records did not reveal any discrepancies that would have contributed to this event." the customer's reported complaint description is confirmed.The root cause for this event is most likely the end user's technique.The root cause does not appear to be manufacturing related.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, states: "after the catheter or lead has been positioned, crack the sheath handle in half.Peel the non-valved side of the handle partially away from the catheter or lead.Near the valve, hold the catheter or lead firmly in position and pull the valve off of the lead or catheter.Note: it is normal to experience some resistance while pulling the catheter or lead through the slit on the valve." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).

Brand Name
EMBOSAFE
Common Device Name
16F VALVED PEELABLE INTRODUCER SHEATH
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7656044
Report Number1319211-2018-00067
Device Sequence Number16176673
Product Code DYB
UDI-Device IdentifierH787065076035
UDI-PublicH787065076035
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K040150
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberH787065076035
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer06/14/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1